Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Have hepatomegaly. Can topical use of Tacrolimus ointment for burning scrotum harm me?

User rating for this question
Answered by

Practicing since : 2005
Answered : 1390 Questions
“I am 35 yrs old, male with diabetes. I was having itching and burning sensation in my scrotum area for the last two months. My doctor gave many creams but they all were making the condition worse. So ultimately he asked me to apply tacrolimus 0.03 % ointment which has given some relief.

Due to excessive drinking for many years, my liver has been affected – fatty and hepatomegaly for which treatment is going on like abstinence from alcohol, vitamins etc. I have read that tacrolimus is used orally to suppress the immune system in organ transplant patients. So, my question is whether topical use of tacrolimus ointment harm me ?? I mean my immune system is weak because of previous malnutrition and alcohol (not drinking anymore), so will this topical tacrolimus weaken the immune system further and I have also read that it can also harm the liver ?? Do these things happen only with oral or intravenous use of tacrolimus or can topical application also weaken the immune system and harm the liver OR is it safe ?? “
Posted Mon, 1 Oct 2012 in Skin Hair and Nails
Answered by Dr. Sudarshan 1 hour later

Thanks for writing in.

Tacrolimus in topical form i.e. ointment form is very safe.

It is not absorbed in blood and acts on local skin only.

It is extremely safe and has been used in children also without any side effects.

So you can use it and there will be no adverse effects on the liver or XXXXXXX organs.

It will not affect your immune system .

Hope Ive made things clear.

Any further clarification you may need is welcome.


DR Sudarshan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor